Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz related jaundice and UV light
Sep 12, 2005

I recently dropped to a CD4 of 203 and in 3 months went back up to 461 with no change other then I became a vegatarian. Since then I have gotten yellow eyes and skin, I hadn't noticed until my doc an family pointed it out. All that aside, I like my regimin and don't want to change but don't want to be yellow. Is there any chance the moderate tanning and exposure to UV lamps would help reduce the yellowing skin?

Response from Dr. Conway

That is such an interesting question. In babies with elevated bilirubin, we sometimes expose them to UV light to reduce the coloration of the skin and help metabolize the bilirubin. However, in those cases, we are expecting the baby to start metabolizing the bilirubn themselves over a number of days, and we can stop the UV light treatment. In your case, I would suspect that if this were tried, it would need to be continued for as long as you are on the Reyataz. At that point, the deleterious effects of the UV would outweigh any beenfits, even if it worked. One thing to keep in mind is that Reyataz-associated jaundice can come and go over time. It may be worse if you are under stress or if you have another illness of some sort going on...so keeping healthy and stress-free may help you be less yellow and stay on your regimen.



Previous
what is this?
Next
body pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement